Missouri, 2012Drought in Missouri, November 1 to 30, 2012
November 1 to 30, 2012 · NWS EAX · 28 events in 28 counties and zones
The drought continued across the area during the month of November. Slight improvement was noted, with D1 to D2 conditions prevailing.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought continued across the area during the month of November. Slight improvement was noted, with D1 to D2 conditions prevailing. Rainfall deficits were generally in the 10 to 16 inch range for the year.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Oct 31, 10:49 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 31, 10:49 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT WED OCT 31 2012
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
Relatively quiet weather is in store the next seven days as the upper
pattern briefly transitions to quasi-zonal late this week before
returning to mean troughing over the eastern US by early next week.
For tonight and Thursday, surface high currently centered over the
area will shift to the east with southwesterly flow keeping temps
above freezing for all areas tonight and warming into the upper 60s
and lower 70s across much of the region on Thursday. Meanwhile a cold
front will slide through the forecast area during the afternoon,
though a lack of any appreciable moisture is expected to maintain dry
conditions as the front passes through.
Boundary will stall just south of the forecast area early Friday as
the upper pattern transitions to more zonal in nature. This will
allow a surface low to develop over the High Plains early Friday as a
shortwave digs across the Northern Plains, which will track into
southern or central Missouri through the day Saturday. Available
moisture for this system will not be terribly impressive, but rather
deep isentropic ascent coupled with broad synoptic-scale forcing
ahead of the surface low should still warrant at least low-chance
PoPs across the eastern CWA late Friday and early Saturday,
especially given some weak elevated instability.
Upper pattern will then transition back to mean ridging across the
west and mean troughing east heading into early next week. Resulting
broad northwest flow across the Plains will maintain dry conditions
through mid-week as temps remain near or slightly below average.
Hawblitzel
&&
.AVIATION...
For the 06Z TAFs...VFR conditions will continue through this TAF
cycle with light winds and scattered high clouds expected through
late morning. A cold front will move through the terminals during
the early afternoon hours veering winds around to the northwest
between 5-10 knots.
73
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
WFO EAX
Hazardous weather outlook, Oct 31, 5:31 PM CST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT WED OCT 31 2012
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
631 PM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MELL
Drought, Andrew
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Andrew forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Cosby reported 1.76 inches of rain.
Drought, Atchison
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Atchison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Tarkio reported 0.95 inches of rain.
Drought, Bates
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bates forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Butler received 1.59 inches of rain.
Drought, Buchanan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Buchanan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Saint Joseph reported 1.79 inches of rain.
Drought, Caldwell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Hamilton received 1.62 inches of rain.
Drought, Cass
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. The National Weather Service Office in Pleasant Hill reported 1.53 inches of rain.
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Kearney received 1.80 inches of rain.
Drought, Clinton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clinton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Rainfall was from one to two inches across the county.
Drought, Cooper
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cooper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Boonville reported 1.73 inches of rain.
Drought, Daviess
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Daviess forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Gallatin received 1.43 inches of rain.
Drought, De Kalb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- De Kalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Amity received 1.42 inches of rain.
Drought, Gentry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Gentry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Albany received 1.49 inches of rain.
Drought, Grundy
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Trenton reported 1.72 inches of rain.
Drought, Harrison
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Harrison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Bethany received 2.29 inches of rain.
Drought, Henry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Henry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Clinton measured 1.80 inches of rain.
Drought, Holt
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Holt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Oregon reported 1.47 inches of rain.
Drought, Jackson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Independence received 1.65 inches of rain.
Drought, Johnson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Warrensburg reported 1.63 inches of rain.
Drought, Lafayette
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Higginsville received 1.91 inches of rain.
Drought, Linn
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Linn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Linneus measured 1.77 inches of rain.
Drought, Livingston
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Livingston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Chillicothe reported 1.75 inches of rain.
Drought, Mercer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mercer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Princeton received 2.02 inches of rain.
Drought, Nodaway
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nodaway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Maryville received 1.24 inches of rain.
Drought, Platte
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Platte forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. The Kansas City International Airport reported 1.36 inches of rain.
Drought, Putnam
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Unionville received 1.73 inches of rain.
Drought, Ray
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Ray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Richmond received 1.69 inches of rain.
Drought, Sullivan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sullivan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Drought D1 to D2 conditions prevailed across the county. Milan received 1.89 inches of rain.
Drought, Worth
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Worth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
Drought D2 conditions prevailed across the county. Grant City reported 1.65 inches of rain.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
- Drought in South Dakota, November 1 to 30, 201224 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418027, 418028, 418029, 418030, 418031, 418032, 418033, 418034, 418035, 418036, 418037, 418038, 418040, 418041, 418042, 418043, 418044, 418045, 418046, 418047, 418048, 418049, 418051, 418052, 418053, 418054, 418055, 418056.